Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 137, NWS Milwaukee, WI

July 16, 2008Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 16, 2008, 3:47 PM CDT for Sauk County, Wisconsin. It was in force for 73 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2008, 3:47 PM CDT (20:47 UTC)
Expired
Jul 16, 2008, 5:00 PM CDT
In force
73 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Sauk County, WI

The radar

The La Crosse radar (KARX), 96 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 4:05 PM CDTHAIL 0.5La Valle, WIREPORT OF DIME SIZE HAIL.
Jul 16, 4:09 PM CDTHAIL 0.5La Valle, WI
Jul 16, 4:15 PM CDTTSTM WND DMG3 E La Valle, WIA COUPLE OF TREES WERE BLOWN DOWN. TIME IS APPROXIMATE.
Jul 16, 4:20 PM CDTHAIL 0.75Reedsburg, WIHAILED FOR 5 MINUTES. DELAYED WEB SUBMISSION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 9:57 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 162047
SVRMKX
WIC111-162200-
/O.NEW.KMKX.SV.W.0137.080716T2047Z-080716T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 PM CDT WED JUL 16 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 500 PM CDT

* AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF REEDSBURG...AND MOVING NORTHEAST AT 17 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF REEDSBURG BY 410 PM CDT...
  9 MILES NORTHWEST OF LAKE DELTON BY 450 PM CDT...
  7 MILES NORTHWEST OF WISCONSIN DELLS BY 455 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4363 9031 4366 9011 4366 8978 4362 8978
      4361 8976 4348 8968 4342 9019 4355 9021
      4356 9030
TIME...MOT...LOC 2048Z 237DEG 15KT 4356 9017

$$

GEHRING
5 follow-up statements
000 
WWUS53 KMKX 162056
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 PM CDT WED JUL 16 2008

WIC111-162200-
/O.CON.KMKX.SV.W.0137.000000T0000Z-080716T2200Z/
SAUK WI-
355 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN SAUK COUNTY...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS TO AROUND 70 MPH.  THIS STORM WAS LOCATED 
NEAR IRONTON...OR 8 MILES WEST OF REEDSBURG...MOVING EAST AT 19 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  REEDSBURG BY 410 PM CDT...
  9 MILES NORTH OF ROCK SPRINGS BY 420 PM CDT...
  8 MILES NORTH OF WISCONSIN DELLS AIRPORT BY 445 PM CDT...
  WISCONSIN DELLS AND LAKE DELTON BY 450 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF ON OR NEAR INLAND LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4362 9025 4366 9011 4366 8978 4362 8978
      4361 8976 4348 8968 4345 9019 4355 9021
      4356 9025
TIME...MOT...LOC 2055Z 252DEG 16KT 4357 9012

$$

LAMERS
000 
WWUS53 KMKX 162111
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
411 PM CDT WED JUL 16 2008

WIC111-162200-
/O.CON.KMKX.SV.W.0137.000000T0000Z-080716T2200Z/
SAUK WI-
410 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN SAUK COUNTY...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL...AND DESTRUCTIVE WINDS TO AROUND 70 MPH. THIS STORM WAS 
LOCATED NEAR IRONTON...OR 6 MILES WEST OF REEDSBURG...MOVING EAST AT 
14 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  REEDSBURG BY 425 PM CDT...
  6 MILES NORTH OF ROCK SPRINGS BY 445 PM CDT...
  LAKE DELTON...WISCONSIN DELLS...WISCONSIN DELLS AIRPORT AND 8 MILES
  NORTHWEST OF WEST BARABOO BY 500 PM CDT...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. 

LAT...LON 4362 9025 4366 9011 4366 8978 4362 8978
      4361 8976 4348 8968 4345 9019 4355 9021
      4356 9025
TIME...MOT...LOC 2110Z 264DEG 12KT 4355 9009

$$

LAMERS
000 
WWUS53 KMKX 162122
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 PM CDT WED JUL 16 2008

WIC111-162200-
/O.CON.KMKX.SV.W.0137.000000T0000Z-080716T2200Z/
SAUK WI-
422 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN SAUK COUNTY...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR IRONTON...OR NEAR REEDSBURG...MOVING EAST AT 14 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  REEDSBURG BY 435 PM CDT...
  6 MILES NORTH OF ROCK SPRINGS BY 450 PM CDT...
  6 MILES WEST OF LAKE DELTON...7 MILES NORTHWEST OF WISCONSIN DELLS
  AIRPORT AND 9 MILES NORTHWEST OF WEST BARABOO BY 500 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 9012 4363 8980 4361 8976 4348 8968
      4345 9019 4355 9021 4356 9025 4362 9025
TIME...MOT...LOC 2122Z 264DEG 12KT 4356 9007

$$

LAMERS
000 
WWUS53 KMKX 162142
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
442 PM CDT WED JUL 16 2008

WIC111-162200-
/O.CON.KMKX.SV.W.0137.000000T0000Z-080716T2200Z/
SAUK WI-
442 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN SAUK COUNTY...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO PENNY 
SIZE...AND WIND GUSTS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR 
REEDSBURG...MOVING EAST AT 12 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK SPRINGS...8 MILES WEST OF WISCONSIN DELLS AIRPORT...8 MILES
  SOUTHWEST OF LAKE DELTON AND 9 MILES NORTHWEST OF WEST BARABOO BY
  500 PM CDT...

LAT...LON 4364 9012 4363 8980 4361 8976 4348 8968
      4345 9019 4355 9021 4356 9025 4362 9025
TIME...MOT...LOC 2142Z 271DEG 11KT 4354 9000

$$

LAMERS
000 
WWUS53 KMKX 162159
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
459 PM CDT WED JUL 16 2008

WIC111-162208-
/O.EXP.KMKX.SV.W.0137.000000T0000Z-080716T2200Z/
SAUK WI-
459 PM CDT WED JUL 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAUK COUNTY WILL
EXPIRE AT 500 PM CDT...

THE THUNDERSTORMS IN NORTHERN SAUK COUNTY HAVE WEAKENED BELOW SEVERE
LIMITS. HOWEVER...VERY HEAVY RAIN AND FLASH FLOODING WILL CONTINUE
INTO AT LEAST THE EARLY EVENING HOURS AS STORMS CONTINUE TO MOVE 
INTO NORTHERN SAUK COUNTY FROM THE WEST. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 9012 4363 8980 4361 8976 4348 8968
      4345 9019 4355 9021 4356 9025 4362 9025
TIME...MOT...LOC 2158Z 271DEG 11KT 4354 8993

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:18 PM CDT, 29 minutes earlier.

Area forecast discussion, Jul 16, 3:18 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT WED JUL 16 2008

.DISCUSSION...FORECAST FOCUS ON CONVECTION THROUGH THE ENTIRE 7
DAY PERIOD.

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE NORTHERN TIER
OF COUNTIES WILL CONTINUE TO SLOWLY SLIDE SOUTH LATE THIS
AFTERNOON. AS IT CONTINUES TO DO SO...THE LINE SHOULD BREAK UP AS
IT ENCOUNTERS DECREASING SHEAR. NONETHELESS...MLCAPE OF 4500-5500
J/KG AND LI/S TO -11 WILL CERTAINLY KEEP THE THREAT FOR
THUNDERSTORMS GOING AS AN OUTFLOW BOUNDARY CONTINUES TO SAG SOUTH
DEEPER INTO THE CWA EARLY THIS EVENING. DEW POINTS IN THE MID 70S
WILL BRING A SERIOUS THREAT FOR HEAVY RAIN AND POSSIBLE FLASH
FLOODING THROUGH EARLY THIS EVENING BEFORE THE BOUNDARY BEGINS TO
RETREAT BACK NORTH AS A 30-40 KNOT LLJ KICKS IN. AFTER
MIDNIGHT...MUCH OF THE THUNDERSTORM THREAT WILL FOCUS TO THE NORTH
OVER CENTRAL AND NORTHERN WI.

THE SOUTHEAST HALF OF THE CWA WILL BE FIRMLY IN THE WARM SECTOR
THURSDAY. A COLD FRONT PUSHING INTO WESTERN WISCONSIN THURSDAY
AFTERNOON MAY HAVE THE ABILITY TO SPARK SOME THUNDERSTORMS OVER
THE NORTHWEST HALF LATE. CAPE AND MID LEVEL LAPSE RATES ARE RATHER
POOR...SO STORMS PROBABLY WON/T BE TOO WIDESPREAD. TEMPERATURES
SHOULD FINALLY BREAK THE 90 DEGREE MARK FOR THE FIRST TIME THIS
YEAR IN THE SOUTHEAST WITH A LARGE AMOUNT OF SUN. WITH DEW POINTS
IN THE UPPER 60S...HEAT INDEX READINGS MAY APPROACH 95.

AS THE FRONT PUSHES FURTHER EAST...STORM COVERAGE SHOULD INCREASE
SOMEWHAT AS FRONTOGENESIS INCREASES. WITH MBE VELOCITIES FALLING
TO LESS THAN 10 KNOTS AND PW/S REMAINING IN THE 1.75 TO 2.0 INCH
RANGE...THREAT FOR HEAVY RAIN IS HIGH THURSDAY NIGHT. WILL INCLUDE
HEAVY RAIN MENTION ROUGHLY NORTHWEST HALF THURSDAY NIGHT.

.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY.

THE FRONT STALLS OVER THE CWA FRIDAY THROUGH THE WEEKEND. A
PERSISTENT SOUTHERLY FLOW AHEAD OF THE FRONT WILL CONTINUE TO PUMP
THE MOISTURE OVER SOUTHERN WISCONSIN. MCS AFTER MCS MAY DEVELOP ON
OR NEAR THE BOUNDARY PERIODICALLY THROUGH THE WEEKEND...KEEPING
SOUTHERN WISCONSIN IN THE CROSS HAIRS FOR THUNDERSTORMS AND HEAVY
RAIN. MBE VELOCITIES FALL TO LESS THAN 10 KNOTS AT TIMES WITH PW/S
REMAINING IN THE 1.75 TO 2.0 INCH RANGE THROUGH SUNDAY. THIS COULD
PRODUCE A SIGNIFICANT FLASH FLOODING THREAT ONCE AGAIN WITH SOME
AREAS ENDING UP WITH SEVERAL INCHES OF RAINFALL BY EARLY NEXT
WEEK. WILL CONTINUE THE ESF AND EXPAND IT ACROSS THE REST OF
SOUTHERN WISCONSIN. FLASH FLOOD WATCHES WILL LIKELY BE NEEDED IN
LATER FORECAST PACKAGES.

BEYOND SUNDAY...THE GFS AND HI-RES ECMWF DIVERGE A LOT FOR EARLY
NEXT WEEK. THE ECMWF BUILDS A RIDGE INTO THE PLAINS BEGINNING
MONDAY...CAUSING THE QUASI-STATIONARY FRONT TO BECOME A WARM
FRONT JUST WEST OF WISCONSIN EARLY NEXT WEEK. MORE HEAVY RAIN AND
A CONTINUATION OF ANY FLOODING WOULD SET UP WITH THIS SCENARIO AS
SEVERAL MORE MCS/S DEVELOP. THE GFS...HOWEVER DROPS A CORE OF
COOL AIR INTO THE GREAT LAKES...PUSHING THE STATIONARY FRONT WELL
TO THE SOUTH. AT THIS POINT...THE ECMWF HAS BEEN MOST CONSISTENT
WITH BUILDING A RIDGE OVER THE PLAINS EARLY NEXT WEEK...SO WILL
FOLLOW THAT SOLUTION FOR NOW. FURTHERMORE...IT IS PRETTY HARD TO
DRIVE A FRONT THROUGH THE OHIO VALLEY THIS TIME OF YEAR. AS A
RESULT...WILL CONTINUE WITH THE CHANCY THUNDERSTORMS THROUGH NEXT
WEDNESDAY.

&&

.AVIATION...
THIS SECTION WILL BE UPDATED LATER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...BORGHOFF
AVIATION/MARINE...GEHRING
Hazardous weather outlook, Jul 16, 4:16 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 AM CDT WED JUL 16 2008

WIZ046-047-051-052-056>060-062>072-170930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
416 AM CDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM
LONE ROCK TO PORT WASHINGTON. A FEW OF THESE THUNDERSTORMS MAY
TURN SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS
ALSO POSSIBLE.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE REMAINDER OF
THE AREA.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF
THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE
FLOODING.

AN AIR QUALITY WATCH IS IN EFFECT THROUGH MIDNIGHT FOR THE LAKE
SHORE COUNTIES...AS WELL AS WAUKESHA AND WASHINGTON COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. HEAVY
RAINFALL IS POSSIBLE AND A FEW THUNDERSTORMS MAY TURN SEVERE.

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT ALONG AND NORTH OF A LINE
FROM LONE ROCK TO FOND DU LAC.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE AREA THIS
AFTERNOON AND TONIGHT.

LMZ643>646-170930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
416 AM CDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THE PERIOD. A FEW
THUNDERSTORMS MAY TURN SEVERE NORTH OF MILWAUKEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. WINDS
WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON THURSDAY.

MBK
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 16, 3:20 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             MARQUETTE               43.75N 89.14W
07/16/2008  E0.50 INCH       GREEN LAKE         WI   EMERGENCY MNGR

            DIME SIZE HAIL

&&

KRR
Local storm report, Jul 16, 3:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     4 S FOND DU LAC         43.73N 88.45W
07/16/2008  E60 MPH          FOND DU LAC        WI   PUBLIC

            60 MPH WINDS AND DIME SIZE HAIL ON HWY B

&&

KRR
Local storm report, Jul 16, 3:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             6 SSE FOND DU LAC       43.70N 88.40W
07/16/2008  E0.75 INCH       FOND DU LAC        WI   LAW ENFORCEMENT

&&

KRR
Local storm report, Jul 16, 3:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND GST     EDEN                    43.69N 88.36W
07/16/2008  E60 MPH          FOND DU LAC        WI   PUBLIC

            ALSO PEA SIZE HAIL AND 4 TO 6 INCH BRANCHES DOWN

&&

KRR
Local storm report, Jul 16, 3:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     BEAVER DAM              43.46N 88.84W
07/16/2008                   DODGE              WI   LAW ENFORCEMENT

            SOME TREE DAMAGE IN THE BEAVER DAM AREA...ALSO PEA SIZE
            HAIL IN THE CITY

&&

KRR
Local storm report, Jul 16, 3:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND GST     WEST BEND               43.42N 88.18W
07/16/2008  E40 MPH          WASHINGTON         WI   TRAINED SPOTTER

            LAWN CHAIR AND PATIO FURNITURE BLEW OVER.

&&

KRR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:30 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake, Marquette90 min
Jul 16, 2:39 PM CDTSpecial Marine WarningMKX3 hr
Jul 16, 2:51 PM CDTAreal Flood AdvisoryMKXFond du Lac, Green Lake, Marquette, Sheboygan3 hr
Jul 16, 3:02 PM CDTSevere Thunderstorm WarningMKXSheboygan73 min
Jul 16, 3:11 PM CDTSevere Thunderstorm WarningMKXDodge, Ozaukee, Washington79 min
Jul 16, 3:21 PM CDTSevere Thunderstorm WarningMKXColumbia41 min
Jul 16, 3:43 PM CDTSpecial Marine WarningMKX3 hr
Jul 16, 3:46 PM CDTTornado WarningMKXSheboygan14 min
Jul 16, 3:53 PM CDTAreal Flood AdvisoryMKXColumbia, Dodge, Ozaukee, Washington3 hr
Jul 16, 4:12 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha78 min
Jul 16, 4:17 PM CDTFlash Flood WarningMKXSauk3 hr
Jul 16, 5:33 PM CDTAreal Flood AdvisoryMKXSheboygan87 min
Jul 16, 6:52 PM CDTAreal Flood WarningMKXSauk11 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.